jump to last post 1-8 of 8 discussions (10 posts)

Need help : Hypothyroid

  1. alertswiftreview profile image61
    alertswiftreviewposted 6 years ago

    I am suffering from hypothyroid from past one month; so I start taking the medicine from my consultant doctor. But I am so much worried about that calcium is getting loss from my body as i am feeling very sleepy and weak. So can I also start taking the calcium tablets with thyroxin medicine. I also asked my doctor but he siad there is no need to take calcium tablets. But I want some experts oppinion on it; so please help me about it.

    1. IzzyM profile image85
      IzzyMposted 6 years ago in reply to this

      What makes you think your body is losing calcium? Feeling very sleepy and weak is a major symptom of hypothyroidism - meaning your body is not producing enough thyroxine. Listen to your doctor.

    2. motherbeastly profile image59
      motherbeastlyposted 6 years ago in reply to this

      I was diagnosed with Hashimotos hypothyroidism a number of years ago and i have never heard of having to take calcium.  I found that once my drug dosage was correct all the tiredness and weakness went.  Speak to your doctor about this, no-one else is as qualified to diagnose you.  He can also see you face to face and will know what to do for the best.

  2. 1974 profile image61
    1974posted 6 years ago

    Your doctor is an expert opinion, listen to him/her

  3. Lily Rose profile image84
    Lily Roseposted 6 years ago

    I was diagnosed with Hashimotos Hypothyroidism a year ago and have been taking Synthroid daily ever since.  I have never heard of a calcium suplement with thyroxine.  I'm not a medical expert at all, but I do know that Calcium is important.  Perhaps you need just a regular calcium supplement - ask your endo or primary doctor.  I take 2 Viactiv chewables every day - they taste like chocolate so it helps satisfy my sweet tooth, yet it's a calcium and vitamin-D supplement.

    I hope that before telling you that you don't need calcium tablets that doctor talked with you and determined that you get enough calcium from the food you eat - if not, that I think that's a very irresponsible statement from a doctor.

  4. debrah48 profile image61
    debrah48posted 6 years ago

    With the exception of certain conditions, the treatment of hypothyroidism requires life-long therapy. Before synthetic levothyroxine (T4) was available, desiccated thyroid tablets were used. Desiccated thyroid was obtained from animal thyroid glands, which lacked consistency of potency from batch to batch. Presently, a pure, synthetic T4 is widely available. Therefore, there is no reason to use desiccated thyroid extract.

    As described above, the most active thyroid hormone is actually T3. So why do physicians choose to treat patients with the T4 form of thyroid? T3 [liothyronine sodium (Cytomel)] is available and there are certain indications for its use. However, for the majority of patients, a form of T4 [levothyroxine sodium (Levoxyl, Synthroid)] is the preferred treatment. This is a more stable form of thyroid hormone and requires once a day dosing, whereas T3 is much shorter-acting and needs to be taken multiple times a day. In the overwhelming majority of patients, synthetic T4 is readily and steadily converted to T3 naturally in the bloodstream, and this conversion is appropriately regulated by the body's tissues.

    For more information visit: http://www.medicinenet.com/hypothyroidi … htm#toc7at

  5. Lifeallstar1 profile image61
    Lifeallstar1posted 6 years ago

    I take synthroid for hypothyroidism. I had horrible fatigue. Since you've been on medication for a month, I would ask to re-test levels. See if the levels are too high (which means you're taking too high of a dosage) or too low (not enough or doctor might say the med needs more time to raise levels) to find out if your thyroid is back on track. Calcium shouldn't be an issue but if you're worried the doctor can test your calcium level. I wouldn't take anything unless you're lacking it. Even all nature products can be harmful although a little extra calcium shouldn't but its best to get the proper dosage from your doctor. If you don't like the advice from your doctor then try another doctor for a second opinion.

  6. Rafini profile image82
    Rafiniposted 6 years ago

    It can be dangerous to seek medical advice online - the best experts to consult with are those you can see face to face.

  7. livelonger profile image91
    livelongerposted 6 years ago

    I've been on levothyroxine/synthroid for hypothyroidism since I was 12 years old. I have never, ever heard or read anything that suggested taking the hormone causes calcium loss, or that it requires additional calcium supplementation. You should follow the advice of your doctor and not get worried about risks that don't exist.

  8. 0
    Amie Warrenposted 6 years ago

    All I want to say is be sure to take your calcium supplements at night. It's absorbed better that way, and calcium alone won't help you. If you don't take a multi-vitamin with zinc and magnesium in it, or take a zinc-calciium-magnesium supplement along with a regular multi, it won't be absorbed anyway. You have to have the right combination of vitamins and minerals for your body to utilize calcium.